Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 12, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Feb 17, 2018, 11:33 AM EST for Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana. It took effect at Feb 18, 2018, 5:44 PM EST. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2018, 11:33 AM EST (16:33 UTC)
- In effect from
- Feb 18, 2018, 5:44 PM EST
- Expired
- Mar 2, 2018, 2:08 PM EST
- In force
- 12 days
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dearborn County, IN, Ohio County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Cincinnati (CCNO1).
- Action stage
- 40 ft
- Minor stage
- 52 ft
- Moderate stage
- 56 ft
- Major stage
- 65 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03255000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 17, 11:27 AM EST, 6 minutes earlier.
Area forecast discussion, Feb 17, 11:27 AM EST, 6 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1127 AM EST Sat Feb 17 2018 .SYNOPSIS... An area of low pressure will move just southeast of the region today while an upper level disturbance moves toward the Great Lakes. The upper level disturbance will move away from the region tonight. High pressure will allow for dry conditions on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Observations just to our west/southwest is showing more snow at the onset of precipitation. It now looks like there will be more snow than rain early on, especially along and north of the Ohio River. Believe there should be more of as transition to rain as the afternoon wears on, especially closer to the Ohio River. As a result of more snow, have allowed for a slushy snow accumulation of a half inch or less roughly between the Ohio River and I-70. Highs now will range from the mid to upper 30s. Previous discussion---> An upper level s/wv will approach the Great Lakes region from the west today. The combination of a developing low to mid level jet and upper divergence from the RR Quad of an enhancing upper level jet will bring likely to categorical PoPs to much of the forecast area. The northern periphery of the advancing precipitation field may start briefly as snow or a rain/snow mix. Then, it should transition to mostly rain by the mid afternoon hours. Little snow accumulation is expected. Highs will range from the upper 30s to around 40. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Precipitation will still be ongoing at the start of the near term with an upper level disturbance moving across northern portions of the region. This feature will allow for some snow to mix in with the rain. With temperatures still in the 30s do not expect much in the way of accumulation. Precipitation will then taper off overnight, however some cloud cover will remain. High pressure will then work into the region for the day on Sunday. WAA on Sunday and plenty of sunshine will allow temperatures to climb into the middle 40s to the lower 50s. Went close to guidance for temperatures on Sunday. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A warm front will lift north across the area late Sunday night into Monday morning. This will result in early lows Sunday night and then rising temperatures. In addition, showers will develop and occur ahead of the warm front. Initially, better chance of precipitation will be in the western counties but then this shifts across the northern counties on Monday. In amplified upper level flow, frontal boundary to the west of the region will be slow to move into the area. GFS has been more progressive with this front, and while this cannot totally discounted, have leaned towards slower ECMWF which has some support from the Canadian. Rainfall will be focused closer to the front on Tuesday with the greatest rainfall threat in the northwest counties. This will then transition to more of a post-frontal precipitation event which will translate across the region Tuesday night into Wednesday night. Precipitable water is forecast to be very high, greater than 200 percent of normal, so showers could be quite efficient rain producers. The ground will be wet from previous rainfall, so the threat of additional flooding is still a concern. Ahead of the front, the airmass will be very warm and record temperatures are possible on Tuesday. Given current frontal timing, after morning highs temperatures will be falling during the day Wednesday. High pressure will briefly build in for Thursday. But the chance of showers will return on Friday as another warm front pushes into the area. Temperatures will be slightly above normal for the latter part of the week. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... An area of low pressure will move southeast of the TAF sites today and an upper level disturbance will move through later today. These two features will bring precipitation to the region today into this evening. Precipitation will generally be in the form of rain to start out until the temperature profile gets cool enough with the upper level disturbance for some snow to also be possible across the region. Although precipitation is not expected to be heavy, where snow occurs visibilities will likely be reduced. Cigs will range from MVFR to IFR. OUTLOOK...MVFR conditions are possible at times from Monday through Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Novak LONG TERM... AVIATION...Novak
Hazardous weather outlook, Feb 17, 3:36 AM EST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 336 AM EST Sat Feb 17 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-181000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 336 AM EST Sat Feb 17 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Some river flooding will persist today. Please check our web site at www.weather.gov/iln for more information on the river flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional rainfall is expected Tuesday into Wednesday night. This will lead to rises on area creeks and streams, along with the potential for flooding, including at locations along the Ohio River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:20 PM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 33 hr |
| Feb 17, 11:33 AM EST | River Flood Warning | ILN | Clermont | 12 days |
| Feb 17, 3:36 PM EST | Winter Weather Advisory | ILN | Adams, Pike, Scioto | 4 hr |
Nearby
River Flood Warnings in Kentucky, 2018River Flood Warnings in Ohio, 2018River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.